In some ways it feels like I’ve been taking Accutane for such a long time, and in some ways, it doesn’t feel like two minutes since I first took those two little pills.
I started to take the acne-curing ‘miracle’ drug back in April, and honestly, I haven’t looked back since. Saying that, month three has presented me with a new side effect – extreme tiredness! First of all though, let me tell you about my blood test results. If you’ve been following my Accutane journey you’ll know that I’ve had problems with my liver gamma results. In short, my levels were higher than they should be and continued to climb with every blood test that I had. Because of this, I had to have blood tests every four weeks to check my levels and ensure that I was safe to continue on the drug. This time, I was worried that my results would be higher still and that I’d be taken off the drug. I’m so pleased to say that my liver results were stable and had not risen any further since the last time. This meant that I could have my prescription as usual, and the nurse told me I could forgo the blood test next time which feels like a nice treat! To stay on the safe side, I’m staying on the same dose which is two 20mg pills a day which makes my dose up to 40mg daily in total.
Anyway, back to the side effects! As soon as month three hit it was like my body just decided that it’d had enough and demanded sleep, sleep and more sleep. Running my own business and being busy with appointments of course meant that I couldn’t sleep my days away like I so wanted to and some days were and still are extremely hard, emotionally draining and exhausting. I told my nurse about the side effect and she reassured me that this is very normal and is indeed a side effect of Acctuane. She told me to make sure I was drinking plenty of water seen as Accutane dries the body out which in turn leans to dehydration and lethargy. I haven’t felt tiredness like this in absolute years, but I’m going to persevere and look after my body with good food, plenty of water and exercise.
© This post is copyright of Rachael Divers 2017.